Alert archive / Colorado / Wind Advisories in 2016

Wind Advisory 2, NWS Grand Junction, CO

March 13, 201618 counties in Colorado; Grand County, San Juan County, Utah

NWS Grand Junction, CO issued this wind advisory at Mar 13, 2016, 11:40 PM MDT for 18 counties in Colorado; Grand County, San Juan County, Utah. It took effect at Mar 14, 2016, 12:00 PM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2016, 11:40 PM MDT (05:40 UTC)
In effect from
Mar 14, 2016, 12:00 PM MDT
Expired
Mar 14, 2016, 11:00 PM MDT
In force
11 hr
Issued by
NWS Grand Junction, CO

Counties Archuleta County, CO, Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Juan County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT

The radar

The Grand Junction radar (KGJX), 54 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 5.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2293 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

078 
WWUS75 KGJT 140540
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1140 PM MDT SUN MAR 13 2016

COZ001-002-006>008-UTZ027-141345-
/O.NEW.KGJT.WI.Y.0002.160314T2000Z-160315T0500Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...RANGELY...CRAIG...GRAND JUNCTION...
RIFLE...SILT...EDWARDS...GLENWOOD SPRINGS...CARBONDALE...MOAB
1140 PM MDT SUN MAR 13 2016

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM MDT MONDAY.

* TIMING...WINDS WILL GRADUALLY INCREASE THROUGH THE AFTERNOON AND
  PEAK THIS EVENING AS A COLD FRONT WORKS ACROSS NORTHERN UTAH AND
  COLORADO. 

* WINDS...20 TO 30 MPH WITH GUSTS TO 45 MPH FROM MID AFTERNOON
  INTO THE MID EVENING HOURS. 

* VISIBILITY...MAY BE REDUCED TO UNDER A MILE AT TIMES IN SNOW
  SHOWERS OVER THE HIGHER TERRAIN OF THE NORTHWEST COLORADO
  PLATEAU. BLOWING DUST MAY ALSO REDUCE VISIBILITY FROM THE GRAND
  VALLEY WESTWARD TO THE GREEN RIVER VALLEY. 

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING
  UNCONTROLLABLE...PLEASE USE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.  PEOPLE...ESPECIALLY THOSE
WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND
CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED
OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST.

&&

$$
6 follow-up statements
299 
WWUS75 KGJT 141152
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
552 AM MDT MON MAR 14 2016

COZ001-002-006>008-UTZ027-142100-
/O.CON.KGJT.WI.Y.0002.160314T2000Z-160315T0500Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...RANGELY...CRAIG...GRAND JUNCTION...
RIFLE...SILT...EDWARDS...GLENWOOD SPRINGS...CARBONDALE...MOAB
552 AM MDT MON MAR 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM MDT THIS EVENING...

* TIMING...WINDS WILL GRADUALLY INCREASE THROUGH THE AFTERNOON 
  AND PEAK THIS EVENING AS A COLD FRONT WORKS ACROSS NORTHERN 
  UTAH AND COLORADO.

* WINDS...20 TO 30 MPH WITH GUSTS TO 45 MPH FROM MID AFTERNOON 
  INTO THE MID EVENING HOURS.

* VISIBILITY...MAY BE REDUCED TO UNDER A MILE AT TIMES IN SNOW 
  SHOWERS OVER THE HIGHER TERRAIN OF THE NORTHWEST COLORADO 
  PLATEAU. BLOWING DUST MAY ALSO REDUCE VISIBILITY FROM THE 
  GRAND VALLEY WESTWARD TO THE GREEN RIVER VALLEY.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING 
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.  PEOPLE...ESPECIALLY THOSE
WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND
CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED
OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST.

&&

$$
507 
WWUS75 KGJT 141341
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
741 AM MDT MON MAR 14 2016

COZ009-012-018-019-UTZ028-142145-
/O.EXB.KGJT.WI.Y.0002.160314T1800Z-160315T0500Z/
GRAND AND BATTLEMENT MESAS-WEST ELK AND SAWATCH MOUNTAINS-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...CRESTED BUTTE...TELLURIDE...OURAY...
SILVERTON...RICO
741 AM MDT MON MAR 14 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM MDT THIS
EVENING.

* TIMING...WINDS WILL GRADUALLY INCREASE THIS MORNING AND PEAK
  THIS EVENING AS A COLD FRONT WORKS ACROSS NORTHERN UTAH AND
  COLORADO.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. GUSTS TO 75
  MPH ARE POSSIBLE ABOVE 9000 FEET.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.  PEOPLE...ESPECIALLY THOSE
WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND
CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED
OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST.

&&

$$

COZ001-002-006>008-UTZ027-142145-
/O.CON.KGJT.WI.Y.0002.160314T2000Z-160315T0500Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...RANGELY...CRAIG...GRAND JUNCTION...
RIFLE...SILT...EDWARDS...GLENWOOD SPRINGS...CARBONDALE...MOAB
741 AM MDT MON MAR 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM MDT THIS EVENING...

* TIMING...WINDS WILL GRADUALLY INCREASE THROUGH THE AFTERNOON 
  AND PEAK THIS EVENING AS A COLD FRONT WORKS ACROSS NORTHERN 
  UTAH AND COLORADO.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH FROM MID
  AFTERNOON INTO THE MID EVENING HOURS.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING 
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.  PEOPLE...ESPECIALLY THOSE
WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND
CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED
OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST.

&&

$$
288 
WWUS75 KGJT 141820
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1220 PM MDT MON MAR 14 2016

COZ001-002-006>008-UTZ027-150230-
/O.CON.KGJT.WI.Y.0002.160314T2000Z-160315T0500Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...RANGELY...CRAIG...GRAND JUNCTION...
RIFLE...SILT...EDWARDS...GLENWOOD SPRINGS...CARBONDALE...MOAB
1220 PM MDT MON MAR 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING...

* TIMING...WINDS WILL PEAK LATE THIS AFTERNOON AND THIS EVENING
  AS A COLD FRONT WORKS ACROSS NORTHERN UTAH AND COLORADO.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH FROM MID 
  AFTERNOON INTO THE MID EVENING HOURS.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING 
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.  PEOPLE...ESPECIALLY THOSE
WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND
CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED
OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST.

&&

$$

COZ009-012-018-019-UTZ028-150230-
/O.CON.KGJT.WI.Y.0002.000000T0000Z-160315T0500Z/
GRAND AND BATTLEMENT MESAS-WEST ELK AND SAWATCH MOUNTAINS-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...CRESTED BUTTE...TELLURIDE...OURAY...
SILVERTON...RICO
1220 PM MDT MON MAR 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING...

* TIMING...WINDS WILL PEAK LATE THIS AFTERNOON AND THIS EVENING
  AS A COLD FRONT WORKS ACROSS NORTHERN UTAH AND COLORADO.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. GUSTS TO 75 
  MPH ARE POSSIBLE ABOVE 9000 FEET.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.  PEOPLE...ESPECIALLY THOSE
WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND
CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED
OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST.

&&

$$
863 
WWUS75 KGJT 141942
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
142 PM MDT MON MAR 14 2016

COZ011-150345-
/O.EXA.KGJT.WI.Y.0002.160314T2000Z-160315T0500Z/
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
INCLUDING THE CITIES OF...MONTROSE...DELTA
142 PM MDT MON MAR 14 2016

...WIND ADVISORY IN EFFECT UNTIL 11 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING.

* TIMING...WINDS WILL PEAK LATE THIS AFTERNOON AND THIS EVENING 
  AS A COLD FRONT WORKS ACROSS NORTHERN UTAH AND COLORADO.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH FROM MID 
  AFTERNOON INTO THE MID EVENING HOURS.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING 
  UNCONTROLLABLE...PLEASE USE CAUTION.

* VISIBILITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.  PEOPLE...ESPECIALLY THOSE
WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND
CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED
OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST.

&&

$$

COZ001-002-006>008-UTZ027-150345-
/O.CON.KGJT.WI.Y.0002.160314T2000Z-160315T0500Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...RANGELY...CRAIG...GRAND JUNCTION...
RIFLE...SILT...EDWARDS...GLENWOOD SPRINGS...CARBONDALE...MOAB
142 PM MDT MON MAR 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING...

* TIMING...WINDS WILL PEAK LATE THIS AFTERNOON AND THIS EVENING 
  AS A COLD FRONT WORKS ACROSS NORTHERN UTAH AND COLORADO.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH FROM MID 
  AFTERNOON INTO THE MID EVENING HOURS.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING 
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.  PEOPLE...ESPECIALLY THOSE
WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND
CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED
OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST.

&&

$$

COZ009-012-018-019-UTZ028-150345-
/O.CON.KGJT.WI.Y.0002.000000T0000Z-160315T0500Z/
GRAND AND BATTLEMENT MESAS-WEST ELK AND SAWATCH MOUNTAINS-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...CRESTED BUTTE...TELLURIDE...OURAY...
SILVERTON...RICO
142 PM MDT MON MAR 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING...

* TIMING...WINDS WILL PEAK LATE THIS AFTERNOON AND THIS EVENING 
  AS A COLD FRONT WORKS ACROSS NORTHERN UTAH AND COLORADO.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. GUSTS TO 75 
  MPH ARE POSSIBLE ABOVE 9000 FEET.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.  PEOPLE...ESPECIALLY THOSE
WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND
CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED
OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST.

&&

$$
437 
WWUS75 KGJT 150303
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
903 PM MDT MON MAR 14 2016


COZ001-002-006>009-011-012-UTZ027-028-150415-
/O.CAN.KGJT.WI.Y.0002.000000T0000Z-160315T0500Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
GRAND AND BATTLEMENT MESAS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-
903 PM MDT MON MAR 14 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WIND ADVISORY.

WINDS HAVE SUBSIDED BEHIND THE COLD FRONT TO BELOW ADVISORY
LEVELS. SHOWERS WILL CONTINUE TO PASS THROUGH DURING THE LATE
EVENING HOURS AND MAY PRODUCE BRIEF GUSTS UP TO 30 MPH. 

$$

COZ018-019-150500-
/O.CON.KGJT.WI.Y.0002.000000T0000Z-160315T0500Z/
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...TELLURIDE...OURAY...SILVERTON...RICO
903 PM MDT MON MAR 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING...

* TIMING...GUSTY WINDS CAN BE EXPECTED THROUGH THE LATE EVENING
  HOURS. 

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. GUSTS TO 75
  MPH ARE POSSIBLE ABOVE 9000 FEET.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.  PEOPLE...ESPECIALLY THOSE
WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND
CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED
OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST.

&&

$$
017 
WWUS75 KGJT 150458
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1058 PM MDT MON MAR 14 2016

COZ018-019-150600-
/O.EXP.KGJT.WI.Y.0002.000000T0000Z-160315T0500Z/
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...TELLURIDE...OURAY...SILVERTON...RICO
1058 PM MDT MON MAR 14 2016

...WIND ADVISORY WILL EXPIRE AT 11 PM MDT THIS EVENING...

A FEW GUSTY WINDS WILL CONTINUE OVERNIGHT BUT THESE GUSTS WILL NOT
BE VERY WIDESPREAD. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Mar 13, 11:39 PM MDT, 1 minute earlier.

Area forecast discussion, Mar 13, 11:39 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1139 PM MDT SUN MAR 13 2016

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 238 PM MDT SUN MAR 13 2016

A BROAD LOW PRESSURE SYSTEM OFF THE PACIFIC WILL MOVE INLAND TONIGHT
AND ALLOW MOISTURE TO INCREASE AHEAD OF IT THIS AFTERNOON AND
EVENING IN THE FORM OF MID AND HIGH LEVEL CLOUDS.  THIS MOIST
WESTERLY FLOW ALOFT IS BEING DRIVEN BY A 140KT POLAR JET THAT WILL
NOSE INTO NW COLORADO BY MONDAY MORNING. LOW LEVELS BEGIN TO
SATURATE WITH SHOWERS BEGINNING OVER THE HIGHER TERRAIN NORTH OF I-
70 BY DAYBREAK. SPECIFIC HUMIDITIES WILL BE BETWEEN 3 AND 4 G/KG
WITH 7H TEMPS IN THE -4C TO -8C RANGE OVER AREAS NORTH OF I-70 SO
THIS SHOULD ALLOW SNOW TO BEGIN ACCUMULATING ACROSS THE FLATTOPS AND
PARK RANGE.  7H WINDS WILL BE BETWEEN 40 AND 50 KTS ACROSS AREAS
NORTH OF I-70 MONDAY AFTERNOON CREATING AREAS OF BLOWING SNOW ACROSS
THE HIGHER TERRAIN...ESPECIALLY FOR COZ004 (ELKHEADS AND PARK RANGE)
AND COZ013 (FLATTOPS) CREATING NEAR WHITEOUT CONDITIONS AT TIMES.
THE CONVECTIVE ELEMENT LOOKS TO BE IN PLAY AS WELL MONDAY AFTERNOON
FOR SOME LOCALLY HIGHER AMTS POSSIBLE WHERE THE MOST INTENSE SHOWERS
DEVELOP. THESE WINDS HAVE POTENTIAL TO MIX DOWN TO THE SURFACE FOR
BORDERLINE WIND ADVISORY CRITERIA BEING MET IN THE NW COLORADO
VALLEYS (COZ001-002)...HOWEVER TEMPS WILL BE MILD ENOUGH FOR RAIN
BEING THE PRIMARY PRECIP TYPE UNTIL THE COLD FRONT AND TROUGH PASS
THROUGH MONDAY EVENING WHICH WILL LOWER SNOW LEVELS TO LOWER VALLEY
FLOORS. THIS IS SOMETHING THAT FUTURE SHIFTS WILL NEED TO MONITOR.

THE TIMING FOR THE FRONT AND SHORTWAVE TROUGH PASSAGE LOOKS TO OCCUR
MONDAY EVENING BETWEEN 6 PM AND 9 PM WITH WESTERLY WINDS SHIFTING TO
NORTHWEST AND COLDER AIR MOVING IN PLACE WITH 7H TEMPS IN THE -10C
TO -12C RANGE ACROSS NW COLORADO. THIS LOOKS TO BE THE BEST PERIOD
OF HEAVY SNOWFALL ACROSS THE I-70 CORRIDOR FROM AVON TO VAIL PASS AS
WELL AS THE ASPEN AREA. ONE LIMITING FACTOR WITH SNOWFALL POST
FRONTAL IS THAT MUCH DRIER AIR ALSO MOVES INTO PLACE WITH SPECIFIC
HUMIDITIES IN THE 1 TO 2 G/KG RANGE OR LESS IN SPOTS. DESPITE
FAVORABLE NW OROGRAPHICS AND TEMPS IN THE DENDRITIC GROWTH
REGION...THE LACK OF MOISTURE IS CONCERNING. THIS MAY LIMIT
ADDITIONAL SNOW ACCUMULATIONS INTO TUESDAY MORNING AND MOST LIKELY
LIMIT THE VALLEYS FROM SEEING MUCH SNOW ACCUMULATION DESPITE THE
COLDER TEMPERATURES.

DECIDED TO ISSUE WINTER WEATHER HIGHLIGHTS FOR THE MONDAY MORNING TO
TUESDAY MORNING TIMEFRAME FOR COZ004-013-010 FOR SNOW AND BLOWING
SNOW.  THINKING THE BEST SNOW ACCUMULATIONS WILL BE AMONG THE PARK
RANGE AND FLATTOPS (COZ004-013) WITH 8 TO 16 INCHES.  LESSER AMOUNTS
EXPECTED IN COZ010 IN THE RANGE OF 4 TO 8 INCHES WITH LOCALLY
HIGHER AMTS AND GREATER IMPACTS NEAR VAIL AND VAIL PASS DUE TO
BLOWING SNOW AS WELL.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 238 PM MDT SUN MAR 13 2016

THERE LOOKS TO BE A LULL TUESDAY MORNING INTO THE AFTERNOON WITH
ANOTHER SHORTWAVE MOVING THROUGH THE NORTHWEST FLOW TUESDAY EVENING.
SNOW AMTS LOOK LIKE THEY WILL BE LESS THAN ADVISORY CRITERIA AND THE
DRIER AIR ALSO A CONCERNING FACTOR IN LIMITING SNOWFALL AMTS.
FAVORABLE NW OROGRAPHICS LOOK TO KEEP SNOW GOING INTO WEDNESDAY WITH
THE LAST SHORTWAVE MOVING THROUGH THE BACKSIDE OF THE UPPER LEVEL
TROUGH THURSDAY AFTERNOON INTO FRIDAY MORNING PROVIDING ADDITIONAL
SHOWERS TO AREAS NORTH OF I-70 STRETCHING INTO VAIL PASS AREA.

MEANWHILE A RIDGE OF HIGH PRESSURE WILL BE BUILDING OVER THE WESTERN
U.S. HELPING TO NUDGE THE UPPER LEVEL LOW PRESSURE OVER THE CENTRAL
U.S. FURTHER TO THE EAST AND OUT OF THE REGION BY FRIDAY EVENING.
THE RIDGE SLIDES OVER THE AREA OVER THE WEEKEND FOR DRY CONDITIONS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1121 PM MDT SUN MAR 13 2016

PACIFIC SYSTEM APPROACHING THE AREA TONIGHT AND WILL MOVE THROUGH
FROM WEST TO EAST MONDAY AFTERNOON AND EVENING. BELIEVE THE COLD
FRONT WILL CROSS THE UT AND CO BORDER ABOUT 03Z MONDAY EVENING.
WINDS WILL INCREASE SIGNIFICANTLY AHEAD OF THE FRONT. AFTER ABOUT
20Z STRONG WEST WINDS WILL AFFECT ALL AIRPORT AND EXPECT
WIDESPREAD SIGNIFICANT MECHANICAL TURBULENCE ALOFT.

IN THE MOUNTAINS NORTH OF HIGHWAY 50 ISOLATED MOUNTAINTOP
SNOWFALL TONIGHT WILL INCREASE TO NUMEROUS AROUND 12Z WITH SNOW
LEVEL RISING FROM ABOUT 6500 IN THE EARLY MORNING TO AROUND 7000
FT BY AFTERNOON. CIGS BELOW ILS BREAKPOINTS ARE EXPECTED IN THE
AFTERNOON AT KASE...KEGE...KRIL...AND KTEX. MOUNTAINS WILL BECOME
MOSTLY OBSCD. SNOWFALL AND MIXED RAIN AND SNOW IN THE NORTHERN
AND CENTRAL MOUNTAINS WILL INCREASE THROUGHOUT THE DAY. AFTER THE
FRONT PASSES BY EARLY EVENING... CONDITIONS WILL IMPROVE AND WINDS
WILL DECREASE.

SOUTH OF HIGHWAY 50 SCATTERED VALLEY RAIN AND HIGH MOUNTAIN SNOW
ARE EXPECTED FROM 18Z TO ABOUT 02Z. MOUNTAINS WILL BE MOSTLY OBSCD
UNTIL LATE EVENING.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER WEATHER ADVISORY FROM 6 AM MONDAY TO 6 AM MDT TUESDAY FOR
     COZ010.

     WINTER STORM WARNING UNTIL 6 AM MDT TUESDAY FOR COZ004-013.

UT...NONE.
&&

SHORT TERM...MDA
LONG TERM...MDA
AVIATION...CC
Hazardous weather outlook, Mar 13, 3:15 PM MDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
315 PM MDT SUN MAR 13 2016

COZ001>014-017>023-UTZ022>025-027>029-142115-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
315 PM MDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
COLORADO...SOUTHWEST COLORADO...WEST CENTRAL COLORADO...EAST
CENTRAL UTAH...NORTHEAST UTAH AND SOUTHEAST UTAH.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE LEADING EDGE OF THE NEXT STORM SYSTEM WILL BEGIN AFFECTING
NORTHEAST UTAH AND NORTHWEST COLORADO LATE THIS AFTERNOON AND
OVERNIGHT TONIGHT. ISOLATED VALLEY RAIN SHOWERS AND HIGH MOUNTAIN
SNOW SHOWERS WILL DEVELOP THIS EVENING OVER THE EASTERN UINTA
MOUNTAINS AND THE ELKHEAD AND PARK RANGES WITH ONLY LIGHT
ACCUMULATIONS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOWFALL WILL SPREAD FURTHER SOUTH OVER THE CENTRAL MOUNTAINS
MONDAY MORNING AS BROAD MOIST WEST TO NORTHWEST FLOW BECOMES
ESTABLISHED OVER THE AREA. A COLD FRONT WILL MOVE THROUGH THE
REGION LATE MONDAY AFTERNOON AND EVENING FOR A HEAVIER PERIOD OF
SNOWFALL. THE HIGHEST ACCUMULATIONS WILL FOCUS ON WEST- FACING
SLOPES OF THE NORTHERN AND CENTRAL MOUNTAINS. IN ADDITION TO
SNOWFALL...WINDS WILL INCREASE AND CREATE AREAS OF BLOWING SNOW
AND NEAR WHITEOUT CONDITIONS AT TIMES IN THE NORTHERN AND CENTRAL
MOUNTAINS. WINTER STORM WARNINGS AND ADVISORIES HAVE BEEN ISSUED
FOR PORTIONS OF THE NORTHWEST AND WEST-CENTRAL COLORADO MOUNTAINS
THROUGH TUESDAY MORNING. TEMPERATURES WILL BE 10 TO 15 DEGREES
COOLER DURING THE DAY.

THURSDAY INTO FRIDAY...ANOTHER STORM SYSTEM WILL MOVE OVER THE
AREA FROM THE NORTHWEST. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE
WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Colorado, 2016Wind Advisories in Utah, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.